Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


fatique and Elevated Pulse Rate
Jun 27, 2002

Dr. Bob:

I have been diagnosed as positive for about a year, and am on Combivir and Sustiva. In the past month or so, I have been noticing slight fatique in the afternoon.Combined with this is an elevated pulse rate, especially in the evenings, associated with rapid breathing. I will also wake up in the middle of the night with my heart racing, and have trouble falling back to sleep. I feel anxious a lot. My doctor just did blood work and is checking for Anemia and Hyper Thyroid, but do you think this could be caused by anything else if it turns out not to be one of those two things? I am generally in good health, (Nondedectible below 50 VL, my T Cells arn't great, but around 200, and I have had no opportunistic infection that I know of), yet my pulse is hovering around 100-104. Thanks.

Response from Dr. Frascino

Hello,

Rapid heartbeat, shortness of breath, or rapid breathing certainly could be signs of anemia, especially if associated with fatigue. You do report some "slight fatigue" in the afternoon. Also, you are on Combivir, which contains AZT, which can suppress the bone marrow production of blood cells, leading to anemia. Your symptoms also could be signs of hyperthyroid, especially if associated with weight loss and other physical findings. I'm glad your doctor is checking this out for you; however, from your description, I think anxiety may be the primary cause of your problems. You report feeling "anxious a lot," having difficulty falling back to sleep, racing pulse, and rapid breathing. These are quite classic sings of anxiety. Just think of the last time you saw a really scary movie or road a giant roller coaster - racing pulse, rapid breathing, feeling scared and anxious, right? So if everything else checks out with your doctor, go see a therapist/counselor who can help you with anxiety/stress.

Good luck.

Dr. Bob


Previous
a cure for hiv!!!!!!!!
Next
Severe anemia and MAC

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement